MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063901010
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a zero tip basket device was used during a ureteroscopic lithotripsy (ursl) procedure.During the procedure, the push handle cannot be opened normally.Reportedly, the nitinol alloy was bent, causing difficulty in opening and closing the basket.The procedure was completed with another of the same device with no patient complications.However, analysis of the returned device revealed that the sheath torn at the distal section.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0414 captures the reportable investigation result of sheath torn at distal end.Block h11: investigation results the returned zero tip basket was analyzed, and a visual evaluation noted that the sheath returned kinked at the distal section and stretched in multiple sections.Microscopic examination was performed under magnification, and it was noticed that the sheath torn at the distal section.Functional examination was performed, and the handle was actuated; however, the basket was unable to open due to the damages on the sheath and handle cannula.Destructive test shows that before the device was disassembled, there was evidence of the torque mark, and the cap was removed.The handle cannula was assembled to the pinch vise, and the handle cannula was found bent at the middle section.The handle cannula with the pull wire was removed.The pull wire was then assembled to the notch cannula and the basket was assembled to the notch cannula.With all the available information, boston scientific concludes that the reported event of handle control difficult to open or closed was confirmed.However, it was not possible to identify any evidence of the of pull wire kinked since the pull wire was in good condition and the evidence from the product record review did not identify a potential product quality issue.The observed findings of the zero tip basket had the sheath kinked at the distal section, stretched in multiple sections, torn at the distal section, and the handle cannula was bent at the middle section.These failures could consequently affect the functionality of opening the device.These could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to the observed failures.During the manufacturing process the actuation of the device in open and close position and if the basket does not open and close, then the device is scrapped.Also, there is a confirmation step that the sheath is free of kinks by running fingers along its length.Therefore, if sheath is kinked, then the device is scrapped.These inspections ensure the integrity and functionality of the device and would have captured the failures found.Taking all available information into consideration, an investigation conclusion code of adverse event related to procedure was assigned to this investigation since the adverse events occurred during the procedure and the device had no influence on the event.

Brand Name
ZERO TIP
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22092847
Report Number2124215-2025-34503
Device Sequence Number12768015
Product Code FFL
UDI-Device Identifier08714729342007
UDI-Public(01)08714729342007(17)270419(10)33858596
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063901010
Device Catalogue NumberM0063901010
Device Lot Number0033858596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown